Hi again ...I posted yesterday about the hair loss & pred...I forgot to mention vision. I have worn glasses for reading since I was a little kid....after being diagnosed with GCA and on 60mg anf now down to 10mg my vison is almost 2020...don't need to wear glasses at all....always had progressive glasses, Suddenly sometime in August I could not see out of my glasses distant or reading...thought my eyes were getting worse... went to Eye Specialist who has been checking my eyes since this started and he said my eyes did 100% turnaround. He could not believe it. He gave me a different script and after 2 months my eyes changed again. Picking up new glasses again tomorrow, but not sure I need them anymore. He said the Pred swelled the lenses in my eyes, but they will probably go back the way they were as I come off the drug. Has anyone experienced this happening...So far the only good thiing about Pred. Bert403

7 Replies

  • Nothing that extreme - but it would be nice! I have used the same computer specs since PMR started but they have occupied varying positions in my nose!

  • Bert, Wow! I had worsening and slightly blurring vision from time to time whilst on steroids for PMR/GCA. The only time I have heard anything similar to your experience was when an elderly friend (non-PMR) had cataract surgery where they replace the lens, and she was able to go without the glasses she had worn since childhood. It will be very interesting to hear how you progress - meanwhile, enjoy a very good side effect of Pred!

  • Been wearing varifocals for 20 odd years...about a year ago suddenly found I could read without them but my other vision was foggy. Diagnosed with cataracts which have both been operated on but now will need a new scrip for close up. I was told the pred had caused the cataracts and the change in vision.

  • Hi Bert 403. I have variofocal glasses and can no longer use them. My reading part has not changed, but I now no longer need the distance, but my optometrist said the same to me, that as I come of the preds, my sight will probably revert to how it was before I was diagnosed. I started on 60 mgs in September and am down to 35 at the moment.

  • seems this is pretty much common with pred. Right now my eyes are good,just get tired and hurt when I stay on the computer too long..(hours) You were diagnosed a year later than me ...I have a chart of all my dosages, blood tests dates etc. You seem to be where I was at 35mg at this time last year. Just be careful and stay on the dosage a little longer than you have been...I went down to 17.5 and major flareup...had to go back to 40 and could not get past the 30's for months...As you get lower I feel you have to be on that dosage longer...Just addressing what happened to me....good luck

  • Thank you Bert. Am seeing the Rheumy in a fortnight and will stay on my present dose until then, and then if he wants me to come down more I will go at a smaller, slower drop.

  • Just wanted to clarify...I didn't drop from 35 to 17.5 in one drop...went to 30, 25, 20 then 17.5 and was only on each one for a week...back up to 40 and stuck there until I was able to come back down at 2.5 at a time for 2-3 weeks's not much as we want off this drug, you can't rush it..good luck..bert

You may also like...